(800) 973-1540

Are the bumps on my head a result of chemo?

2 answers | Last updated: Mar 15, 2013
Q
wiggy asked...
I had 8 chemo treatments. I lost my hair. Now my hair is starting to grow back, but I have small white bumps all over my head. What are they?
For this question:
 

Answers
64px-hh6b80fd52d1
Caring.com Expert
Send a Hug or Prayer
Send a Hug or Prayer
A
67% helpful
answered...

Chemotherapy causes hair loss by damaging the fast-growing cells that line the hair follicles. The bumps you describe could be caused by irritation or inflammation, which many cancer patients experience after hair loss. Or it could be that oil from the pores is clogging the hair follicle, causing a type of whitehead.

How sensitive is your scalp? This could be a clue to what's going on. Consult your doctor and have her look at your scalp. If the bumps are oil-clogged pores, exfoliating gently would help release the oil and clean out pores. But if the problem is irritation or inflammation, then exfoliation would not be a good idea.

 

More Answers
 
Ask a question Ask a question | Add an answer Add an answer